Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Raleigh, NC

March 17, 2012Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 17, 2012, 6:47 PM EDT for Hoke County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2012, 6:47 PM EDT (22:47 UTC)
Expired
Mar 17, 2012, 7:26 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 6:50 PM EDTHAIL 14 Wnw Bowmore, NCMOSTLY NICKEL SIZED HAIL... WITH SOME QUARTER SIZED... ONE TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WUUS52 KRAH 172247
SVRRAH
NCC093-172330-
/O.NEW.KRAH.SV.W.0017.120317T2247Z-120317T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT SAT MAR 17 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOWMORE...OR OVER RAEFORD...MOVING
  SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTIOCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3483 7935 3486 7934 3489 7935 3494 7936
      3494 7935 3498 7939 3499 7939 3508 7924
      3490 7910 3483 7919
TIME...MOT...LOC 2247Z 322DEG 9KT 3494 7928

$$

VINCENT
3 follow-up statements
215 
WWUS52 KRAH 172256
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT SAT MAR 17 2012

NCC093-172330-
/O.CON.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
656 PM EDT SAT MAR 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN HOKE COUNTY...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BOWMORE...OR NEAR RAEFORD...MOVING SOUTHEAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH.

THIS STORM RECENTLY PRODUCED DIME SIZED HAIL SOUTHWEST OF RAEFORD.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3483 7934 3486 7934 3492 7936 3493 7935
      3494 7936 3494 7935 3497 7937 3506 7923
      3490 7910 3483 7919
TIME...MOT...LOC 2255Z 319DEG 7KT 3493 7927

$$

VINCENT
528 
WWUS52 KRAH 172311
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SAT MAR 17 2012

NCC093-172330-
/O.CON.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
711 PM EDT SAT MAR 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN HOKE COUNTY...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
BOWMORE...OR NEAR RAEFORD...MOVING SOUTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
DIME TO QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANTIOCH.

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZED HAIL SOUTHWEST OF 
RAEFORD.

THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3483 7934 3490 7935 3493 7935 3494 7936
      3494 7935 3495 7936 3504 7921 3490 7910
      3483 7919
TIME...MOT...LOC 2309Z 324DEG 6KT 3491 7926

$$

VINCENT
645 
WWUS52 KRAH 172326
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT SAT MAR 17 2012

NCC093-172334-
/O.CAN.KRAH.SV.W.0017.000000T0000Z-120317T2330Z/
HOKE NC-
726 PM EDT SAT MAR 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOKE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

HOWEVER...LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND 
LIGHTNING WILL PERSIST WITH THIS STORM THROUGH 800 PM AS IT 
PROGRESSES SLOWLY SOUTHEAST TOWARD THE ROBESON COUNTY BORDER.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3483 7934 3490 7935 3493 7935 3494 7936
      3494 7935 3495 7936 3504 7921 3490 7910
      3483 7919
TIME...MOT...LOC 2324Z 324DEG 6KT 3489 7924

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:15 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 17, 3:15 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SAT MAR 17 2012

.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT WILL SETTLE SOUTH THROUGH CENTRAL NC
THROUGH TONIGHT. HIGH PRESSURE WILL FOLLOW AND RIDGE INTO NC FROM
THE COASTAL MIDDLE ATLANTIC REGION THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 315 PM SATURDAY...

THROUGH EARLY TONIGHT: A SURFACE TROUGH/WEAK BACK DOOR COLD FRONT
STRETCHED AT 18Z FROM NEAR KMRH-KSOP-KEXX...WHILE THE MORE
NOTICEABLE COOLING RELATIVE TO TEMPERATURES OF FRI HAVE BEEN FOCUSED
OVER NORTHEASTERN NC/SOUTHEASTERN VA OWING TO A MORE ONSHORE
COMPONENT OF THE LOW LEVEL FLOW OFF OF COOL MIDDLE ATLANTIC COASTAL
WATERS. THIS TRAILING MARITIME PUSH...ASSOCIATED ENHANCED CUMULUS
FIELD PER VISIBLE SATELLITE IMAGERY...AND LOCATION OF A H85 TROUGH
AXIS PER REGIONAL VWP DATA...WILL LIKELY MARK THE APPROXIMATE
NORTHEASTWARD BOUND FOR THE POTENTIAL FOR DEEP CONVECTIVE
DEVELOPMENT THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION WILL
REMAIN POSSIBLE THROUGHOUT CENTRAL NC THIS AFTERNOON...GIVEN THE
PRESENCE OF THESE TWO CONVERGENCE-FOCUSING BOUNDARIES AMIDST
DEVELOPING WEAK TO MODERATE BOUNDARY LAYER (BL)-BASED INSTABILITY
PER MODIFIED 12Z PROXIMITY RAOBS FOR REPRESENTATIVE BL PARCELS OF
UPPER 70S-LOWER 80S TEMPERATURES OVER 50 TO 60 DEGREE
DEWPOINTS...FROM NW TO SE.

ALOFT...A PAIR OF VORTICITY MAXIMA STRETCHED FROM THE SC UPSTATE TO
WEST-CENTRAL NC -- THE FORMER APPARENT ON SATELLITE IMAGERY AND MUCH
STRONGER PER RUC MID LEVEL VORTICITY ANALYSES -- WILL DRIFT EASTWARD
IN WEAK (10-15 KTS) WESTERLY MID LEVEL STEERING FLOW. THESE FEATURES
MAY FOCUS CONVECTION FROM CENTRAL SC TO SE NC THIS AFTERNOON.

STORMS HAVE ALSO ALREADY FIRED ON THE EAST-FACING SLOPES OF THE
NC/VA BLUE RIDGE...AND THE CONVECTIVE ALLOWING MODELS (CAMS)
CONTINUE TO INDICATE THE POTENTIAL FOR THESE TO PROPAGATE ON THEIR
CONGLOMERATE OUTFLOWS -- AND WITH THE AFOREMENTIONED WEAK MID LEVEL
STEERING FLOW -- EASTWARD INTO THE WESTERN PIEDMONT THROUGH EARLY
THIS EVENING. SOME OF THIS ACTIVITY MAY CONTINUE EASTWARD ACROSS THE
REMAINDER OF CENTRAL NC OVERNIGHT...THOUGH CONFIDENCE IS NOT HIGH
ENOUGH TO CARRY MORE THAN A SLIGHT TO LOW CHANCE POP INTO THE NIGHT
TIME HOURS.

MOIST MARITIME NORTHEASTERLY FLOW FROM OFF THE ATLANTIC...WHICH HAS
ALREADY SUPPORTED AN EXPANSIVE AREA OF MARINE STRATUS AND FOG ALL
THE WAY DOWN THE MID ATLANTIC COASTAL WATERS TO NEAR KORF AS OF
18Z...WILL PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG FROM NE TO
SW ACROSS THE CWFA BETWEEN 04-10Z. GIVEN A LACK OF APPRECIABLE CAA
EXCEPT OVER THE FAR NORTHEAST...LOWS WILL BE SIMILAR TO PREVIOUS
NIGHTS - 52 TO 58... COOLEST NORTHEAST.

OVERNIGHT: BEHIND THE FRONT...COOLER AND MOIST MARITIME
NORTHEASTERLY FLOW IS EXPECTED TO RESULT IN SLIGHTLY COOLER
OVERNIGHT LOWS TONIGHT...ESPECIALLY ACROSS THE NORTHEAST.
THEREFORE...AM EXPECTING MIN TEMPS TO RANGE FROM THE LOWER 50S
ACROSS THE NORTHEAST TO MID/UPPER 50S FURTHER SOUTH AND WEST.

SUN AND SUN NIGHT: LOW STRATUS AND FOG WILL SLOWLY LIFT AND BURN OFF
DURING THE MORNING AND MIDDAY HOURS...BUT SCT TO BKN 2000-3500 FT
CLOUDS WILL LIKELY LINGER THROUGHOUT THE AFTERNOON. ANY PARTIAL
CLEARING LATE IN THE DAY AND DURING THE EVENING WILL THEN CAUSE
AREAS OF FOG AND/OR STRATUS TO REDEVELOP OVERNIGHT INTO EARLY MON.
THE CLOUDS AND MORE NOTICEABLY COOLER AIR MASS (ONCE THE
NORTHEASTERLY TO EASTERLY FLOW FULLY ENCOMPASSES CENTRAL NC
TONIGHT)...SHOULD HOLD TEMPS IN THE 71 TO 78 DEGREE RANGE FROM VA TO
SC STATE BORDERS. THE COOLER TEMPS AND RESULTANT WEAK INSTABILITY...
AND ANTICYCLONIC FLOW IN HIGH PRESSURE RIDGING SOUTHWARD FROM THE
COASTAL MIDDLE ATLANTIC (AND TO THE NORTH OF THE WEAK BACK DOOR
FRONT FORECAST TO STALL/WASH OUT OVER SC SUN)...SHOULD RESULT IN
LESSER CHANCES FOR CONVECTION THAN PREVIOUS DAYS. NONETHELESS...THE
CONTINUED PRESENCE OF A MID LEVEL SHEAR AXIS THAT EARLIER SAT WAS
ANALYZED FROM THE OH VALLEY TO THE NC COAST...AND APPROACH PASSAGE
OF A SOUTHERN STREAM DISTURBANCE OVER MO THIS AFTERNOON...WARRANTS A
SLIGHT CHANCE OF SHOWERS...MAINLY WITH HEATING SUN AFT-EVE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 305 PM...

RIDGE ALOFT OVER THE EASTERN UNITED STATES WITH SURFACE HIGH
PRESSURE OFFSHORE. WEAK WINDS...PRECIPITABLE WATERS NEAR ONE INCH
AND MINIMAL INSTABILITY AND POTENTIAL ENERGY SUGGESTS NO MORE THAN A
ONE IN FIVE CHANCE FOR MEASURABLE RAIN... DIURNALLY DRIVEN BY
AFTERNOON HEATING. LOW LEVEL THICKNESSES 25 TO 30 METERS ABOVE
NORMAL WITH SOME MINIMAL REDUCTION IN INSOLATION BY CLOUDS DURING
THE AFTERNOON. AFTERNOON HIGH TEMPERATURES 76 TO 81. LOW
TEMPERATURES IN THE MID TO UPPER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 305 PM...

DEEP SLOWLY PROGRESSING TROUGH OR CUT OFF LOW OVER TEXAS WEDNESDAY
MORNING ATTEMPTS TO REACH THE CAROLINAS LATE IN THE PERIOD...
ALTHOUGH THE EAST COAST RIDGE RESISTS. MODEL SPREAD IN SOLUTIONS
REDUCES CONFIDENCE... AS DOES LACK OF DECENT RUN TO RUN CONTINUITY
WITHIN MODELS. MODELS FREQUENTLY TOO FAST WITH CUT OFF LOWS AND WILL
FAVOR THE SLOWER GFS TIMING... THOUGH THIS MAY ALSO BE TOO FAST.

WILL CONTINUE LOW CHANCES FOR MAINLY AFTERNOON SHOWERS OR A
THUNDERSTORM FROM PREVIOUS DAYS INTO MID WEEK WITH RAIN CHANCES
RISING TO 30 TO 40 PERCENT FOR FRIDAY AND SATURDAY AS WINDS ALOFT
BEGIN TO INCREASE.

AFTERNOON HIGH TEMPERATURES IN THE MID 70S. LOW TEMPERATURES MID AND
UPPER 50S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 210 PM SATURDAY...

VFR CONDITIONS...OUTSIDE OF SCATTERED SHOWERS AND STORMS MAINLY
THROUGH THIS EVENING...WILL CONTINUE THROUGH EARLY TONIGHT. THESE
CONDITIONS WILL THEN DETERIORATE TO IFR CEILINGS AND MVFR-IFR
VISIBILITIES FROM NE TO SW BETWEEN 04-10Z...OWING TO MOIST MARITIME
NORTHEASTERLY FLOW FROM OFF THE ATLANTIC. INDEED...AN EXPANSIVE AREA
OF MARINE STRATUS AND FOG HAD ADVECTED ALL THE WAY DOWN THE MID
ATLANTIC COASTAL WATERS TO NEAR KORF AS OF 18Z...AND THIS IS THE AIR
MASS THAT WILL CONTINUE SOUTHWESTWARD AND CAUSE THE DETERIORATING
AVIATION CONDITIONS ACROSS CENTRAL NC OVERNIGHT. CONDITIONS WILL
GRADUALLY IMPROVE WITH HEATING ON SUNDAY...WITH VISIBILITIES
BECOMING VFR AND CEILINGS LIFTING TO MVFR BETWEEN 13-16Z.

LOOKING BEYOND 18Z SUNDAY: SCT TO BKN 2000-3500 FT CLOUDS WILL
LINGER THROUGHOUT THE AFTERNOON SUN...AND ANY PARTIAL CLEARING LATE
IN THE DAY AND DURING THE EVENING WILL CAUSES AREAS OF FOG AND/OR
STRATUS TO REDEVELOP OVERNIGHT INTO EARLY MON. MORNING FOG OR
STRATUS AND SCT TO BKN AFTERNOON CONVECTIVE CLOUD BASES GENERALLY
BETWEEN 2500-3500 FT...AND ASSOCIATED ISOLATED TO WIDELY SCATTERED
CONVECTION...WILL THEN RULE THROUGH THE MIDDLE OF THE WORK WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...
LONG TERM...
AVIATION...MWS
Hazardous weather outlook, Mar 17, 4:12 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT SAT MAR 17 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
412 AM EDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 17, 5:00 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAR 17 2012

NCZ021-172145-
FORSYTH-
500 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 545
PM EDT...

AT 459 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LEWISVILLE...OR ABOUT 7 MILES SOUTHEAST OF EAST BEND...MOVING EAST AT
10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEWISVILLE...
PFAFFTOWN...AND WINSTON-SALEM.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
ISOLATED CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 196.

WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. DUE TO THE SLOW MOVEMENT OF THESE STORMS...
LOCALLY HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS CAN BE
EXPECTED.

&&

LAT...LON 3611 8051 3614 8044 3622 8044 3626 8045
      3626 8012 3603 8015 3603 8021 3600 8022
      3600 8032 3597 8038 3598 8042 3601 8042
      3606 8047 3604 8050 3605 8051 3609 8053
TIME...MOT...LOC 2059Z 283DEG 11KT 3613 8044

VINCENT
Special weather statement, Mar 17, 5:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT SAT MAR 17 2012

NCZ085-172215-
SCOTLAND-
534 PM EDT SAT MAR 17 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 615
PM EDT...

AT 534 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EAST LAURINBURG...OR ABOUT OVER LAURINBURG...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL SOUTHEASTERN
SCOTLAND COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3466 7946 3478 7948 3485 7934 3482 7935
      3477 7933 3464 7944 3464 7946
TIME...MOT...LOC 2134Z 342DEG 3KT 3477 7939

VINCENT
Special weather statement, Mar 17, 5:49 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SAT MAR 17 2012

NCZ021-172230-
FORSYTH-
549 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 630
PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANLEYVILLE...AND
WINSTON-SALEM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3623 8040 3623 8004 3601 8005 3603 8013
      3603 8021 3600 8022 3600 8032 3598 8038
      3597 8042
TIME...MOT...LOC 2149Z 274DEG 7KT 3614 8029

VINCENT
Special weather statement, Mar 17, 6:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT MAR 17 2012

NCZ086-172315-
HOKE-
626 PM EDT SAT MAR 17 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 715 PM
EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...SILVER
CITY...AND RAEFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3484 7935 3494 7935 3497 7937 3500 7942
      3503 7943 3514 7930 3496 7903 3495 7903
      3484 7919
TIME...MOT...LOC 2226Z 299DEG 10KT 3499 7931

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 5:00 PM EDTSpecial Weather StatementRAHForsyth45 min
Mar 17, 5:25 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Mar 17, 5:34 PM EDTSpecial Weather StatementRAHScotland41 min
Mar 17, 5:49 PM EDTSpecial Weather StatementRAHForsyth41 min
Mar 17, 6:26 PM EDTSpecial Weather StatementRAHHoke49 min
Mar 17, 7:43 PM EDTSpecial Weather StatementRAHRandolph47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.